MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18344
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described, because all the device components (particularly the clip) were not included in the return.During a functional test, the handle was manipulated, and the drive wire moved freely inside the outer sheath.The device was then advanced down an olympus 2.8 mm channel endoscope in a simulated upper gi position with the tip in the maximum retroflexed position to simulate a worst-case position.With handle manipulation, the drive wire was again observed to move freely inside the outer sheath.A visual examination of the drive wire hook, catheter attachment, and coil catheter (distal end device components) showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.This was due to the fact the clip was not included in the return.Without the complete device, our ability to conclusively determine a cause is limited.The instructions for use state: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter." the instructions for use state: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during clip advancement may prematurely deploy clip." even if the clip is not prematurely deployed in the endoscope channel, it may become partially deployed and complete the deployment process during the action to open the clip.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the possible device history records confirmed that the lots potentially involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a clipping procedure, the physician used a cook instinct endoscopic hemoclip.The physician was trying to clip a flap during the procedure, and the endoscope was so retroflexed along with the elevator of the endoscope, while applying pressure to the clip catheter, that the technician was unable to clip the desired spot.The clip deployed prematurely [open].The product was removed back through the endoscope.A second clip was attempted to be placed.At this point the procedure was aborted.The physician told the cook sales representative that "it [the malfunction] was due to where they were working in the patient and was not due to the clip." the prematurely deployed clip remained in the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8850284
Report Number1037905-2019-00434
Device Sequence Number289991
Product Code PKL
UDI-Device Identifier00827002183445
UDI-Public(01)00827002183445(17)211206(10)W4154957
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2021
Device Model NumberG18344
Device Catalogue NumberINSC-7-230-20-S
Device Lot NumberW4154957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 160 ERCP ENDOSCOPE